, Volume 80, Issue 2, pp 153-179

A general Lee-Yang theorem for one-component and multicomponent ferromagnets

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


We show that any measure on ℝ n possessing the Lee-Yang property retains that property when multiplied by a ferromagnetic pair interaction. Newman's Lee-Yang theorem for one-component ferromagnets with general single-spin measure is an immediate consequence. We also prove an analogous result for two-component ferromagnets. ForN-component ferromagnets (N ≧ 3), we prove a Lee-Yang theorem when the interaction is sufficiently anisotropic.

Research supported in part by NSF grant PHY 78-25390 A01
Research supported in part by NSF grant PHY 78-23952
Communicated by A. Jaffe